SVT: I am 5 days from having an attack... - Arrhythmia Alliance

Arrhythmia Alliance
4,933 members1,696 posts

SVT

Hidden
Hidden

I am 5 days from having an attack of Svt,188 beats a minute,my 5th serious one in 2 years. Adenisone does not bring it down so I had amoriadone into my arm. It seemed to affect my head,it felt like the blood was draining from my head and it has taken me 5 days to feel myself again. I was taken off Bisoprolol because it dropped my heart rate and blood pressure too low when I saw the electrophysiologist in March 2018 pending an ablation but I wanted to see how I go with the attacks before I decided. I,m having a 6 day monitor next Thursday because my heart has some weird action and a scan of my mitral valve prolapse on the 16th. Does anyone experience forgetful episodes after an attack? And a strange feeling in the head? There is always a trigger to set my Svt off but I get a long pause,dizziness random times which I experience when it’s going to kick off. I shadow posts on here every day to reassure myself.

15 Replies
oldestnewest

I feel an svt episode starting not only in my chest but also in my head like lightheaded I think because of low blood pressure. And then I am very fatigued after. I take flecainide and nadalol

Hidden
Hidden
in reply to Ninetyninepercent

Thanks for your reply! Before a major attack of Svt I get very dizzy and lightheaded then off it goes. I felt that during the amioradone going into my arm I felt strange in my head, I had 3 days of memory loss after too.

No joking Delythn have a dose of Gaviscon antacid and see if it gets better over the next hour. It works for me. Regards Cliff in Australia.

Hidden
Hidden
in reply to Cliffo23

Thanks for your reply, I do not suffer from indigestion because I control my eating and do not eat after 6 pm until 7 am the next day, I eat little and often in the day. The triggers for my major Svt attacks are upset,fright and tense situations, the minor ones that last a few minutes are usually in the night. I have had heartburn in the past with certain foods which I now avoid. I was alarmed that my memory was so bad for a few days after the drugs, words just would not come to mind but I am back to normal now.

rhoffman86
rhoffman86
in reply to Hidden

I have the exact same triggers as you. Tense situations, fright, sometimes exercise, and then some that awaken me from a sleep. I am currently on a low dose of Metoprolol which has helped control my inappropriate tachycardia and my SVT's that popoff from a rapid HR. I had never had one in my sleep until I started taking Metoprolol. On the other hand, it is nice being able to be active since it is regulating the IST. Usually the ones at night wake me up, I feel three solid thuds, then it is over. I am not sure if it is an effect of the beta-blocker or if this is just another new SVT trigger.

Westsidestory
Westsidestory
in reply to Hidden

Honestly the antacids like lansoprosol do work to control the svt , I take them as the stomach and heart are closely connected and any upset in the stomach , nervous or otherwise does seem to affect the heart if we are prone to svt ! I’m seeing an EP soon , so hopefully he will agree to an ablation for mine , the episodes are robbbing me of a normal life as otherwise I am quite well , retired now and want to enjoy life !

Hidden
Hidden
in reply to Westsidestory

I am 72 and quite active, the palpitations and strong heartbeat is the worst,it feels as if my whole body is vibrating to my heartbeat and I feel terrible. Enjoy your retirement, I retired at 59 but as the years have gone the palpitations have got worse.

Westsidestory
Westsidestory
in reply to Hidden

Yes , I agree mine have got worse as I get older ! And have got more time on my hands to indulge my health anxieties! Anyway let’s see what the Ep says , , look after yourself x

I had my first 'big' svt episode 5 days ago, 240bpm for over 3 hours, straight to resus where I was given a drug to reboot my heart (presume it was adenisone). The reason I say 'presume' is because my memory since the event has been quite patchy, I'm still getting frequent dizzy spells and feel utterly exhausted. Hoping I can get back to normal asap but awaiting a follow up appointment to find out more!

Hidden
Hidden
in reply to RoseTime

I had adenisone which did not reset my heart, amioradone brought it down to 90 from 191. I was very absent minded for a few days after

Crash88
Crash88
in reply to RoseTime

wow is it very dangerous staying at that HR for so long? has exercise ever triggered an SVT episode for you???

There is a definite pattern to my 'attacks'...(SVT) I start with a few each day which gradually increase over a period of about a week, then I have a week of almost non-stop ectopics which then stop suddenly then Im fine for a week and it starts over again. Currently on Bisoprolol but this is not having any effect on the ectopics. Also have leakage from the mitral valve which is minor according to the cardiologist. Supposed to be going back in 6 months to see him but Ive booked an appointment with GP because the 'attacks' are making my life miserable and starting to effect my work. They make me feel lightheaded, a bit giddy if you know what I mean and I have to sit down. They are much worse at night time especially in bed but the doc thinks that's my imagination - I just notice it because Im not doing anything. I say thats rubbish - definitely part of the pattern. I just don't know what to do....do I keep pushing for treatment or carry on...

Hidden
Hidden
in reply to Swc17

I was on bisoprolol,I found they made my ectopics worse! The electrophysiologist took me off them pending an ablation, I wanted to wait and see how my Svt went, if it becomes regular I will consider it. Mine gives me peace for a week or so then back it comes again,I,ve had ectopics for 43 years but they affect me just as much on a bad day, the lightheaded and weakness like yourself. I have just had my mitral valve checked and awaiting results and a monitor for 6 days. Even when I,m not thinking about the ectopics I will get a jump or a flop so it’s not imagination. I do not know if there is treatment for these ectopics, I personally think Bisoprolol is a horrible drug,it dropped my blood pressure and heartbeat so low I was dragging myself around,normally I,m active.

Prayers for you

Hidden
Hidden
in reply to Spanaway

Thankyou.

You may also like...